Louisiana, 2007

Tornado in Louisiana, March 14, 2007

March 14, 2007 · NWS LIX · 1 event in 1 county or zone

Isolated strong to severe thunderstorms developed across the southeast Louisiana as a strong upper level system moved into the lower Mississippi Vally.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Isolated strong to severe thunderstorms developed across the southeast Louisiana as a strong upper level system moved into the lower Mississippi Vally.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 14, 2:45 AM CST, 5 hours 5 minutes earlier.

Area forecast discussion, Mar 14, 2:45 AM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 AM CDT WED MAR 14 2007

.DISCUSSION...SOME VERY ACTIVE WEATHER IS MOVING INTO THE LOWER MS
VALLEY THIS MORNING. THE POTENT UPPER LOW OVER NORTH CENTRAL TX
WHICH IS FUELING MUCH OF THIS ACTIVE WEATHER IS SLOWLY WORKING ITS
WAY EASTWARD. THE LATEST MODELS ARE IN FAIRLY GOOD AGREEMENT
SHOWING THE LOW WEAKENING SOME AS IT MOVES INTO THE AREA LATER
TODAY AND TONIGHT. AMPLE MOISTURE ALSO CONTINUES TO FILTER INTO
THE REGION THIS MORNING AS LAPSE RATES GRADUALLY CLIMB. THIS SETS
THE STAGE FOR POTENTIALLY HEAVY RAINFALL AND SEVERE TSTMS MAINLY
DURING THE AFTERNOON AND EVENING HOURS AS INDICATED BY SHEAR
PROFILES. THE GFS SOLUTION IS STILL SHOWING SIGNS OF POSSIBLE
CONVECTIVE FEEDBACK OVER THE CENTRAL GULF COAST AS THE UPPER LOW
APPROACHES. STILL...NUMEROUS TO WIDESPREAD TSTMS ARE EXPECTED TO
IMPACT THE FORECAST AREA THROUGH TONIGHT AND INTO THU BEFORE THE
LOW MOVES WELL EAST THU NIGHT. THE MAIN WEATHER HAZARDS REMAIN
LARGE HAIL...DAMAGING WINDS AND EVEN ISOLATED TORNADOES GIVEN
ENOUGH CURVATURE IN THE LOWER LEVELS. A MORE BROAD UPPER TROUGH
AND ASSOCIATED COLD FRONT ARE THEN EXPECTED TO SWEEP THROUGH THE
LOWER SOUTHEAST STATES FRI WITH COOLER AND DRIER WEATHER FOR THE
WEEKEND PERIOD. AS THE NEW WORK WEEK BEGINS...NOT MUCH CHANGE IN
THE OVERALL WEATHER PATTERN IS ANTICIPATED OTHER THAN A GRADUAL
WARMING TREND AS BROAD SURFACE HIGH PRESSURE OVER THE EASTERN
STATES BEGINS MOVING INTO THE ATLANTIC BASIN.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  62  75  57 /  80  80  50  20
BTR  74  63  76  58 /  80  80  50  20
MSY  75  64  75  59 /  70  80  60  20
GPT  73  63  73  59 /  60  70  60  30
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

09
Hazardous weather outlook, Mar 14, 3:30 AM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 AM CDT WED MAR 14 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-141800-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
430 AM CDT WED MAR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS TO WIDESPREAD THUNDERSTORMS ARE EXPECTED LATER TODAY AND
TONIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES THE OUTLOOK
AREA FROM THE WEST. STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE
POSSIBLE WITH THE MAIN WEATHER HAZARDS BEING DAMAGING WINDS...HAIL
AND ISOLATED TORNADOES.

IN ADDITION TO THE SEVERE WEATHER THREAT...SLOW MOVING STORMS THAT
ARE ABLE TO PERSIST WILL POSE A RISK OF FLASH FLOODING ESPECIALLY
ALONG ROADS AND IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY AS THE
UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE OUTLOOK AREA AND A
COLD FRONT AT THE SURFACE APPROACHES FROM THE NORTHWEST. A FEW
STRONG THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL...ARE POSSIBLE.

IN ADDITION TO THE THUNDERSTORM THREAT...STRONG NORTHERLY WINDS
DEVELOPING BEHIND THE PASSING COLD FRONT MAY PROMPT SMALL CRAFT
ADVISORIES FRIDAY AND SATURDAY.

NO WEATHER HAZARDS ARE THEN EXPECTED SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. IN
ADDITION...EMERGENCY MANAGEMENT AND FIRST RESPONSE AGENCIES ARE
URGED TO MONITOR THIS DEVELOPING WEATHER THREAT AND PREPARE FOR THE
POSSIBILITY OF SEVERE WEATHER AND FLASH FLOODING THIS AFTERNOON AND
TONIGHT. PEOPLE RESIDING IN TEMPORARY OR TRAVEL TRAILERS ARE ALSO
URGED TO MONITOR THIS ONCOMING WEATHER AND LISTEN TO NOAA WEATHER
RADIO OR OTHER MEDIA OUTLOOKS FOR FURTHER INFORMATION.

In the hours before

Special weather statement, Mar 14, 6:02 AM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
702 AM CDT WED MAR 14 2007

LAZ034>036-046>050-056>060-065>067-141415-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-IBERVILLE-
WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-
ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-
UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...PLAQUEMINE...
WHITE CASTLE...PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...
GONZALES...DONALDSONVILLE...DENHAM SPRINGS...WALKER...
PIERRE PART...LABADIEVILLE...PAINCOURTVILLE...LUTCHER...
GRAMERCY...LAPLACE...RESERVE...THIBODAUX...RACELAND...LAROSE...
DESTREHAN...NORCO...HOUMA...BAYOU CANE...CHAUVIN...DULAC...
MONTEGUT...GALLIANO...CUT OFF...GOLDEN MEADOW
702 AM CDT WED MAR 14 2007

A MODERATE LINE OF THUNDERSTORMS WILL BEGIN TO MOVE INTO AREAS
ALONG AND WEST OF THE MISSISSIPPI RIVER. THIS LINE IS MOVING
NORTHEAST AT 45 MPH. PERSONS IN THESE AREAS WILL EXPERIENCE STRONG
WINDS TO 40 MPH AND OCCASIONAL LIGHTNING AS THE SQUALL LINE MOVES
OVERHEAD. EVENTHOUGH THESE WINDS WILL NOT REACH SEVERE WEATHER
CRITERIA...THEY WILL BE STRONG ENOUGH TO BREAK DEAD OR SMALL LIMBS
FROM TREES AND CAUSE LOOSE ITEMS TO BE SCATTERED ABOUT.

17

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Terrebonne

When
March 14, 7:50 AM CST to 7:53 AM CST
Where
Terrebonne County, Houma
Rating
EF0
Path length
0.2 mi
Path width
25 yd
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
29.600, -90.720

A weak tornado briefly touched down causing minor damage to 4 homes and 3 power poles. One of the power poles fell on top of an automobile.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyThe tornado archive for Louisiana, 2007Warnings in Louisiana, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22210.